Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2013, 1:38 AM CDT for Yoakum County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 1:38 AM CDT (06:38 UTC)
- Expired
- Jun 3, 2013, 2:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:31 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 11:31 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1131 PM CDT SUN JUN 2 2013 .AVIATION... COMPLEX OF STRONG AND SEVERE TSRA FROM CLOVIS SOUTHWEST TO ROSWELL SHOULD CONTINUE MOVING SOUTHEAST THRU 07Z AND INTO A STRENGTHENING LOW LEVEL JET...BUT AN OVERALL DIMINISHING TREND IN COVERAGE AND INTENSITY IS EXPECTED. BLDU IS LIKELY OCCURRING AHEAD OF THESE STORMS ALONG AN OUTFLOW BOUNDARY AND THIS COULD CERTAINLY IMPACT LBB NEAR 07Z WITH SOME LOWER VISBYS AND GUSTY WEST WINDS. HAVE ALSO ADDED SOME -TSRA AROUND THIS TIME...BUT BLDU TENDS TO BE A BETTER BET IN SITUATIONS OF COLLAPSING/DECAYING STORMS. TSRA TO REMAIN TOO DISTANT FROM CDS OVERNIGHT...HOWEVER A SECOND ROUND OF ISO-SCT TSRA SHOULD DEVELOP BY LATE MONDAY AFTN NEAR LBB WITH SOME OF THIS ACTIVITY POSSIBLY THREATENING CDS THEREAFTER. FOR NOW HAVE INSERTED CB MENTION AT LBB AT 22Z...BUT LATER TAFS WILL FINE TUNE THIS THREAT ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 96 60 98 64 / 30 20 10 10 10 TULIA 59 94 64 99 64 / 20 20 20 10 10 PLAINVIEW 62 94 65 100 65 / 20 20 20 10 10 LEVELLAND 63 94 65 101 66 / 30 20 20 10 0 LUBBOCK 64 95 66 102 67 / 20 20 20 10 0 DENVER CITY 64 95 65 102 66 / 30 20 20 10 0 BROWNFIELD 63 95 65 102 67 / 30 20 20 10 0 CHILDRESS 61 94 70 104 69 / 10 20 20 20 20 SPUR 63 94 67 104 69 / 20 20 20 10 10 ASPERMONT 64 95 70 105 70 / 10 20 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Jun 2, 11:33 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT SUN JUN 2 2013 TXZ021>044-031645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1133 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL COMPLEX OF THUNDERSTORMS MAY FORM IN EASTERN NEW MEXICO AND ADVANCE INTO THE SOUTHWEST PANHANDLE OR WESTERN SOUTH PLAINS LATE THIS EVENING. THE THUNDERSTORMS MAY BECOME BRIEFLY STRONG...PRODUCING WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA MONDAY AFTERNOON AND EVENING AS WELL AS ON TUESDAY...BUT LIMITED TO THE FAR SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 02
In the hours before
Special weather statement, Jun 2, 11:11 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 PM CDT SUN JUN 2 2013
TXZ021-022-027-028-033-030500-
BAILEY-CASTRO-COCHRAN-LAMB-PARMER-
1111 PM CDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...LAMB...BAILEY...CASTRO
AND PARMER COUNTIES...
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
FRIONA TO 26 MILES WEST OF MULESHOE TO 20 MILES SOUTHWEST OF DORA
NEW MEXICO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 55 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 1 MILE AT TIMES WELL AHEAD OF THE LINE OF
STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3475 10231 3408 10259 3364 10305 3474 10303
TIME...MOT...LOC 0410Z 273DEG 22KT 3463 10287 3410 10312
3366 10348
JORDANSpecial weather statement, Jun 3, 12:50 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1250 AM CDT MON JUN 3 2013
TXZ021-022-027-030615-
BAILEY-CASTRO-PARMER-
1250 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...CASTRO AND PARMER
COUNTIES...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEST
TEXAS MESONET OBSERVATIONS INDICATED STRONG WINDS ALONG THE BACK
EDGE OF THUNDERSTORMS IN PARMER COUNTY. THROUGH 115 AM CDT...WINDS
SUSTAINED NEAR 30 MPH WITH GUSTS APPROACHING 55 MPH WILL BE POSSIBLE
OVER MUCH OF PARMER COUNTY AND SPREADING INTO WESTERN CASTRO
AND NORTHERN BAILEY COUNTIES.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3475 10231 3432 10242 3431 10261 3419 10261
3410 10304 3475 10303
TIME...MOT...LOC 0547Z 294DEG 20KT 3468 10266 3437 10299
MCZSpecial weather statement, Jun 3, 12:54 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 AM CDT MON JUN 3 2013
TXZ039-030630-
YOAKUM-
1254 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF PLAINS...MOVING SOUTHEAST AT 35
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3296 10306 3338 10305 3333 10287 3299 10259
3296 10259
TIME...MOT...LOC 0554Z 309DEG 28KT 3317 10303Special weather statement, Jun 3, 1:15 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
115 AM CDT MON JUN 3 2013
TXZ021-022-027-028-030645-
BAILEY-CASTRO-LAMB-PARMER-
115 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAMB...BAILEY...CASTRO AND
PARMER COUNTIES...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEST
TEXAS MESONET OBSERVATIONS INDICATED STRONG WINDS ALONG THE BACK
EDGE OF THUNDERSTORMS IN PARMER AND CASTRO COUNTIES. THROUGH 145 AM
CDT...WINDS SUSTAINED NEAR 40 MPH WITH GUSTS NEAR OR ABOVE 55 MPH
WILL BE POSSIBLE OVER MUCH OF PARMER AND CASTRO COUNTIES AS WELL AS
NORTHERN BAILEY AND NORTHERN LAMB COUNTIES.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3475 10200 3437 10203 3431 10204 3430 10208
3416 10208 3407 10210 3410 10304 3475 10302
TIME...MOT...LOC 0613Z 268DEG 22KT 3451 10242Special weather statement, Jun 3, 1:26 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
126 AM CDT MON JUN 3 2013
TXZ039-030700-
YOAKUM-
126 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...
AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF DENVER CITY...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. THIS
STORM WILL AFFECT LOCATIONS IN AND AROUND DENVER CITY.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3296 10305 3332 10305 3322 10278 3297 10259
3296 10259
TIME...MOT...LOC 0624Z 307DEG 16KT 3307 10300The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:11 PM CDT | Special Weather Statement | LUB | Bailey, Parmer | 49 min |
| Jun 3, 12:50 AM CDT | Special Weather Statement | LUB | Parmer | 25 min |
| Jun 3, 12:54 AM CDT | Special Weather Statement | LUB | Yoakum | 36 min |
| Jun 3, 1:15 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 30 min |
| Jun 3, 1:26 AM CDT | Special Weather Statement | LUB | Yoakum | 34 min |
| Jun 3, 1:45 AM CDT | Special Weather Statement | LUB | Castro, Parmer, Swisher | 60 min |
| Jun 3, 2:17 AM CDT | Special Weather Statement | LUB | Terry | 28 min |
| Jun 3, 2:20 AM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 40 min |
| Jun 3, 2:43 AM CDT | Special Weather Statement | LUB | Bailey, Castro, Parmer, Swisher | 32 min |
| Jun 3, 3:15 AM CDT | High Wind Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Lubbock and 1 more | 3 hr |
| Jun 3, 5:43 AM CDT | Special Weather Statement | LUB | Lubbock | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.